Alert archive / California / Red Flag Warnings in 2025

Red Flag Warning 2, NWS Sacramento, CA

June 1, 2025

NWS Sacramento, CA issued this red flag warning at Jun 1, 2025, 11:26 AM PDT. It took effect at Jun 2, 2025, 2:00 AM PDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 1, 2025, 11:26 AM PDT (18:26 UTC)
In effect from
Jun 2, 2025, 2:00 AM PDT
Expired
Jun 2, 2025, 8:00 PM PDT
In force
18 hr
Issued by
NWS Sacramento, CA

The text

As transmitted.

145 
WWUS86 KSTO 011826
RFWSTO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sacramento CA
1126 AM PDT Sun Jun 1 2025

CAZ213-215-216-263-279-030300-
/O.NEW.KSTO.FW.W.0002.250602T0900Z-250603T0300Z/
Eastern Portion of Shasta/Trinity NF-
Northern Sacramento Valley to Southern Tehama County Line Below
1000 Ft-
Central Sacramento Valley in Glenn, Colusa, Yuba, Northern
Sutter, and Butte County Below 1000 Ft-Southeast Edge Shasta-
Trinity NF and Western Portions of Tehama-Glenn Unit-
Eastern Mendocino NF-
1126 AM PDT Sun Jun 1 2025

...RED FLAG WARNING IN EFFECT FROM 2 AM TO 8 PM PDT MONDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 213,215,216,263 AND
279...

The National Weather Service in Sacramento has issued a Red Flag
Warning for gusty winds and low humidity, which is in effect from
2 AM to 8 PM PDT Monday.

* Winds...North to northeast winds 15 to 25 mph with gusts 30 to
  40 mph expected. Strongest winds are expected across the
  northern and central Sacramento Valley along and west of 
  Interstate 5 and into the northern Coastal Range.

* Humidity...9 to 20 percent.

* Highest Threat...Northern Sacramento Valley along and west of
  the I-5 corridor and the adjacent northern Coastal Range.

* Impacts...The combination of gusty winds and low humidity can 
  cause fire to rapidly grow in size and intensity. Outdoor 
  burning is not recommended

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

http://weather.gov/sacramento
2 follow-up statements
080 
WWUS86 KSTO 022001
RFWSTO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sacramento CA
101 PM PDT Mon Jun 2 2025

CAZ213-215-216-263-279-030300-
/O.CON.KSTO.FW.W.0002.000000T0000Z-250603T0300Z/
Eastern Portion of Shasta/Trinity NF-
Northern Sacramento Valley to Southern Tehama County Line Below
1000 Ft-
Central Sacramento Valley in Glenn, Colusa, Yuba, Northern
Sutter, and Butte County Below 1000 Ft-Southeast Edge Shasta-
Trinity NF and Western Portions of Tehama-Glenn Unit-
Eastern Mendocino NF-
101 PM PDT Mon Jun 2 2025

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES
213,215,216,263 AND 279...

* Winds...North to northeast winds 15 to 25 mph with gusts 30 to 
  40 mph expected. Strongest winds are expected across the 
  northern and central Sacramento Valley along and west of 
  Interstate 5 and into the northern Coastal Range.

* Humidity...9 to 20 percent.

* Highest Threat...Northern Sacramento Valley along and west of 
  the I-5 corridor and the adjacent northern Coastal Range.

* Impacts...The combination of gusty winds and low humidity can
  cause fire to rapidly grow in size and intensity. Outdoor
  burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

http://weather.gov/sacramento
161 
WWUS86 KSTO 030301
RFWSTO

URGENT - FIRE WEATHER MESSAGE
National Weather Service Sacramento CA
801 PM PDT Mon Jun 2 2025

CAZ213-215-216-263-279-030415-
/O.EXP.KSTO.FW.W.0002.000000T0000Z-250603T0300Z/
Eastern Portion of Shasta/Trinity NF-
Northern Sacramento Valley to Southern Tehama County Line Below
1000 Ft-
Central Sacramento Valley in Glenn, Colusa, Yuba, Northern
Sutter, and Butte County Below 1000 Ft-Southeast Edge Shasta-
Trinity NF and Western Portions of Tehama-Glenn Unit-
Eastern Mendocino NF-
801 PM PDT Mon Jun 2 2025

...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND LOW HUMIDITY
FOR FIRE ZONES 213,215,216,263 AND 279...

Winds have decreased across the area and Red Flag criteria is no 
longer being met, therefore the Red Flag Warning has expired.

$$

http://weather.gov/sacramento

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this red flag warning went out at May 31, 1:01 PM PDT, 22 hours 25 minutes earlier.

Area forecast discussion, May 31, 1:01 PM PDT, 22 hours 25 minutes before
Area Forecast Discussion
National Weather Service Sacramento CA
101 PM PDT Sat May 31 2025

For additional details on weather and expected impacts over the
next 7 days, please visit weather.gov/sto/briefing.

.Discussion...

.Synopsis...
Following another afternoon of well above normal temperatures
today, warm and dry weather is expected to persist from Sunday
into next week alongside periodically breezy winds as troughing
aloft builds into the region. Resultant elevated fire weather
conditions are expected at times during periods of strongest
winds. Additionally, some 5-15% PM mountain shower/thunderstorm
chances are anticipated today & Sunday and Thursday & Friday,
primarily along the Sierra south of Interstate 80. Otherwise,
predominantly Moderate HeatRisk expected across interior NorCal
through the week ahead.

&&

.Key Messages...

* Heat Advisory in effect through 11 PM this evening for Valley,
  Delta, and foothills.

* Today:
 -Triple digit heat continues in the Valley and foothills with
  near to record high temperatures possible. Widespread Moderate
  HeatRisk with areas of Major HeatRisk in the Valley and
  foothills.
 -Probability of Valley high temperatures > 100F:
  --Saturday: 50-95%, highest away from Delta breeze influenced
   areas.
 -Hot temperatures along with very low humidity and periodically
  breezy winds will lead to elevated fire weather conditions.
 -Slight thunderstorm chances around 5-15% this afternoon/evening
  along the Sierra south of Interstate 80.

* Sunday - Monday:
 -Near normal highs Sunday with additional warming and areas of
  Moderate HeatRisk returning by Monday.
 -Elevated fire weather concerns, particularly Sunday evening -
  midday Monday across the northern and central Sacramento
  Valley.
  --Low relative humidity with limited overnight recovery expected
   as breezy north winds increase Sunday evening.
  --Probability of wind gusts > 30 mph: 50-80%, highest within
   northern Sacramento Valley.
 -Slight thunderstorm chances around 5-15% across Shasta County
  mountains on Sunday, returning to portions of the Sierra south
  of Interstate 80 on Monday.

* Tuesday - Friday:
 -Broad northwesterly flow aloft expected to persist through the
  week with some increasing heights aloft.
 -Periodically breezy winds expected to continue within this flow
  pattern as temperatures settle slightly above normal with areas
  of Moderate HeatRisk.
 -Probability of Valley high temperatures > 95F:
  --Northern/Central Sacramento Valley: 60-90%
  --Delta, S. Sacramento Valley, N. San Joaquin Valley: 20-40%
 -Slight thunderstorm chances around 5-15% Thursday and Friday PM
  along the Sierra south of Interstate 80.

.Changes from previous forecast...
 -Potential for elevated fire weather conditions across the
  northern/central Sacramento Valley increasing for the Sunday
  evening through midday Monday period.

&&

.AVIATION...
VFR conditions prevail over interior NorCal next 24 hours.
Surface winds around 10-15 knots, gusts up to 20 knots in the
northern Sacramento Valley from 08z to 18z tomorrow. Surface winds
in the Delta around 15 knots with gusts up to 25 knots around 21z
today through 08z tomorrow.

&&

.STO WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 11 PM PDT this evening for Carquinez Strait
and Delta-Central Sacramento Valley-Motherlode-Mountains
Southwestern Shasta County to Western Colusa County-Northeast
Foothills/Sacramento Valley-Northern Sacramento Valley-Northern
San Joaquin Valley-Shasta Lake Area / Northern Shasta County-
Southern Sacramento Valley.

&&

Nearby

Red Flag Warnings in California, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.